Lorazepam Side Effects Memory Loss

Posted on Sep 14 2013 - 6:29am by Emma

Lorazepam Side Effects Memory LossLorazepam which belongs to the class of benzodiazepines is used as a sedative. It is used as a short-term treatment for insomnia. It is used to treat anxiety. It is also used to treat seizures. It is used as sedation for patients in the hospitals.

It is a central nervous system depressant.

However, it has many side effects.

Memory loss as a side effect of lorazepam

A memory loss means that an individual is unable to remember any information. It can be caused by certain diseases. Some medications can also produce memory loss as a side effect.

Parkinson’s disease, epilepsy, brain tumor, head injuries, Alzheimer’s disease, and hyperthyroidism are responsible for causing memory loss. Lorazepam has one of the side effects as memory loss.

Lorazepam interact with GABA receptors and increases the effect of GABA.

A GABA is a neurotransmitter. Neurotransmitters are chemicals present in the brain responsible for transferring messages. As GABA has a calming effect, it provides relief from anxiety. It also induces sleep.

In addition to having memory loss as a side effect of lorazepam, it has many other side effects like, drowsiness, nausea, vomiting, pain in the abdomen, showing aggression in behavior, headache, feeling weak and tired, loss of appetite, muscle cramps, rashes, seizures, difficulty in focusing, difficulty in falling asleep, confusion, difficulty to pass urine, memory loss, hallucinations, trouble in breathing, the mouth may become excessively dry due to decreased saliva secretion and increased sweating.

It should not be stopped without consulting the doctor. Withdrawal symptoms may be produced like, irregular heartbeat, diarrhea, feeling restless, feelings of anxiety, feeling agitated, cramps in the abdomen, trouble in falling asleep, seizures and vomiting. Hence, it should be stopped only after discussing with the doctor.

Ensure that you have informed the doctor if you have suffered from any serious diseases, if you have an allergy towards any medications and if you are taking any medicine along with lorazepam. Whenever, you face any serious side effects consult your doctor. If you have taken overdoses of it then consult your doctor without making any delay.